Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Oct 26, 2021, 8:29 PM CDT for Hodgeman County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2021, 8:29 PM CDT (01:29 UTC)
- Expired
- Oct 26, 2021, 9:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Dodge City, KS
- Hail
- 0.50 in
- Wind
- 50
County Hodgeman County, KS
The radar
The Dodge City radar (KDDC), 49 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 339 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 418 m²/s²
- 0-3 km storm-relative helicity
- 529 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
543
WWUS83 KDDC 270129
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
829 PM CDT Tue Oct 26 2021
KSZ045-046-064-065-078-270200-
Hodgeman KS-Rush KS-Pawnee KS-Ness KS-Ford KS-
829 PM CDT Tue Oct 26 2021
...Strong thunderstorms will impact portions of northeastern Ford,
southeastern Ness, eastern Hodgeman, northwestern Pawnee and
southwestern Rush Counties through 900 PM CDT...
At 828 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bazine to near Wright. Movement was
northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Bellefont around 845 PM CDT.
Other locations in the path of these storms include Gray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for south central,
central, southwestern and west central Kansas.
&&
LAT...LON 3843 9954 3783 9959 3773 9997 3836 9994
TIME...MOT...LOC 0128Z 216DEG 40KT 3837 9974 3777 9986
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
SPRINGERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Oct 26, 6:45 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Oct 26, 6:45 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 645 PM CDT Tue Oct 26 2021 ...Updated aviation discussion... .SHORT TERM...(This evening through Wednesday) Issued at 314 PM CDT Tue Oct 26 2021 Active weather situation across the central High Plains tonight into Wednesday, and a lot of uncertainty to the forecast as well. A strong upper level shortwave trough was moving over the Four Corners region at midday. Ahead of this system, surface low pressure was deepening over northeast Colorado. A warm front extended southeast from the low through far southwest Kansas into southwest Oklahoma. A dry line extended south from the warm front across the Texas Panhandle. Strong southerly flow is advecting higher dewpoints into the central Plains with increasing SBCape nosing up into south central and portions of southwest Kansas. Latest short term models continue to show the warm front/dryline sharpening up just west of Dodge City late this afternoon and early evening. CAMs are showing thunderstorm initiation along this line by around 7-8 pm with storms moving and developing rapidly northeast through the mid to late evening. While we may see a narrow window of opportunity for supercell thunderstorms, some parameters like deep layer shear nearly parallel to the boundary and some backing to the winds with height through the mid levels would suggest that storms should evolve into a line fairly quickly this evening. Initial threats of large hail up to golf ball size and damaging wind gusts would switch more to a damaging wind threat as the evening progresses. A few QLCS tornadoes are still possible this evening as the 0-3km bulk shear is a little more orthogonal to the boundary and expected convective line. The severe threat should be moving out of the Dodge City forecast area by 11pm to midnight. As the upper system continues east tonight, a strong cold front will push through southwest and central Kansas through the late evening and overnight hours. Am concerned that there will be a period of high winds for a few hours behind the front as low level cold air advection develops. RAP and NAM model output shows a strong isallobaric gradient behind the front which could result in some post frontal wind gusts around 60 mph for areas over far southwest Kansas along the Colorado border. Winds should die down somewhat as the gradient relaxes later tonight. Model soundings show mixing up through 700 mb during the day on Wednesday with 45-50 knot winds in the upper levels of the mixed layer. Some of the MOS guidance is also suggesting sustained 40 mph winds by midday Wednesday. With this in mind, have issued a High Wind Warning from late this evening through mid afternoon Wednesday for southwestern sections of the area. .LONG TERM...(Wednesday night through Tuesday) Issued at 314 PM CDT Tue Oct 26 2021 The upper wave continues to deepen into an upper low as it moves into the mid Mississippi Valley on Thursday. On the backside of the low, there will be a fairly deep layer of unidirectional flow over the central High Plains which will lead to another day of strong north winds across the forecast area. At this time, it appears winds should stay below high wind criteria but this will have to be watched. Friday and Saturday will see upper level ridging over the central Plains with quiet weather and near seasonal temperatures in the 60s. By Saturday, an upper level ridge builds over western Canada while to the east, an upper level trough moving east along the US/Canadian border. This will push a cold front south into the central Plains as early as Saturday afternoon or evening. An even stronger trough will dig south out of Canada into the northern Plains by Sunday night and Monday which will push even colder temperatures into the central Plains. Highs in Monday may only be in the 30s and 40s and we could be getting our first taste of winter weather by Monday night and Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 645 PM CDT Tue Oct 26 2021 Thunderstorms beginning to develop over southwest Kansas will continue to become more numerous and strengthen as they move northeast through the early evening. Thunderstorms would impact the Dodge City and Hays terminals between 01z-04z with large hail damaging wind and possible tornadoes. Garden City and Liberal should remain west of any thunderstorms. A strong cold front will move through southwest Kansas around and after midnight. Strong northerly winds will develop behind the front and continue into Wednesday. Some blowing dust could develop especially at Garden City and Liberal during the day. && .FIRE WEATHER... Issued at 314 PM CDT Tue Oct 26 2021 Critical fire weather conditions have developed over far southwest Kansas this afternoon as humidity levels have dropped into the 10-15 percent range and winds gust to around 35-40 mph as far east as Ulysses and Hugoton. Will keep the Red Flag Warning in place until expiration time. Near critical fire weather conditions are expected to redevelop on Wednesday as strong northerly winds develop and humidity levels fall to around 20 percent or so. && .PRELIMINARY POINT TEMPS/POPS... DDC 44 62 42 61 / 40 10 10 0 GCK 43 62 39 60 / 20 10 0 0 EHA 42 63 39 62 / 20 10 0 0 LBL 44 64 41 62 / 20 10 0 0 HYS 45 59 42 59 / 60 20 10 0 P28 51 61 46 63 / 60 20 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... High Wind Warning from midnight CDT /11 PM MDT/ tonight to 5 PM CDT /4 PM MDT/ Wednesday for KSZ061-074>076-084>086. Red Flag Warning until 7 PM CDT /6 PM MDT/ this evening for KSZ061-062-074-075-084-085. && SHORT TERM...Gerard LONG TERM...Gerard AVIATION...Gerard FIRE WEATHER...Gerard
Hazardous weather outlook, Oct 26, 2:31 AM CDT, 17 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 231 AM CDT Tue Oct 26 2021 KSZ030-031-043>046-061>066-074>081-084>090-270730- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 231 AM CDT Tue Oct 26 2021 /131 AM MDT Tue Oct 26 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Critical fire weather conditions this afternoon for areas west of a Scott City to Liberal line as relative humidity values fall to below 15% and winds out of the southwest will pick up to 20-35 mph with higher gusts. Severe weather is expected this evening starting around the highway 283 corridor and then moving east through midnight. Main threat will be straight line winds as the storms quickly grow into a line. Brief spin up tornadoes will also be possible in the line. If the initial storms can stay discrete it will be for a short amount of time and these storms could contain hail up to 2 inches in diameter. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Elevated risk * Thunderstorm wind damage: Elevated risk * Lightning: Elevated risk * Non-thunderstorm wind: Elevated risk * Fire weather: Extreme risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- Strong northwest winds of 20-30 mph with higher gusts will be likely for Wednesday and through most of the day on Thursday. Days 2-7 Hazards ---------------- * Wednesday - Non thunderstorm wind: Elevated risk - Fire weather: Extreme risk * Thursday - Non thunderstorm wind: Elevated risk - Fire weather: Significant risk * Friday - Fire weather: Elevated risk * Saturday - Fire weather: Elevated risk * Sunday - Freeze: Significant risk * Monday - Freeze: Extreme risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
In the hours before
Special weather statement, Oct 26, 7:20 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Dodge City KS
720 PM CDT Tue Oct 26 2021
KSZ077-078-087-270045-
Gray KS-Meade KS-Ford KS-
720 PM CDT Tue Oct 26 2021
...A strong thunderstorm will impact portions of southwestern Ford,
northeastern Meade and southeastern Gray Counties through 745 PM
CDT...
At 720 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fowler, moving northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Ensign around 735 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for southwestern
Kansas.
&&
LAT...LON 3730 10025 3735 10038 3771 10022 3763 9998
TIME...MOT...LOC 0020Z 204DEG 60KT 3739 10027
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SPRINGERSpecial weather statement, Oct 26, 7:45 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Dodge City KS
745 PM CDT Tue Oct 26 2021
KSZ077-078-087-088-270115-
Gray KS-Meade KS-Clark KS-Ford KS-
745 PM CDT Tue Oct 26 2021
...Strong thunderstorms will impact portions of western Ford,
northeastern Meade, southeastern Gray and northwestern Clark Counties
through 815 PM CDT...
At 745 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dodge City to near Fowler. Movement was
northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Dodge City around 755 PM CDT.
Minneola around 800 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for southwestern
Kansas.
&&
LAT...LON 3786 9995 3735 10002 3724 10034 3770 10029
TIME...MOT...LOC 0045Z 208DEG 32KT 3773 10009 3738 10018
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SPRINGERSpecial weather statement, Oct 26, 7:49 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Dodge City KS
749 PM CDT Tue Oct 26 2021
KSZ064-078-270115-
Hodgeman KS-Ford KS-
749 PM CDT Tue Oct 26 2021
...A strong thunderstorm will impact portions of northwestern Ford
and western Hodgeman Counties through 815 PM CDT...
At 749 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Howell, moving north at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for southwestern
Kansas.
&&
LAT...LON 3790 10023 3822 10014 3816 9986 3785 10007
TIME...MOT...LOC 0049Z 198DEG 33KT 3794 10013
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SPRINGERSpecial weather statement, Oct 26, 8:16 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Dodge City KS
816 PM CDT Tue Oct 26 2021
KSZ030-031-045-270200-
Trego KS-Ellis KS-Ness KS-
816 PM CDT Tue Oct 26 2021
...Strong thunderstorms will impact portions of central Ness, Trego
and northwestern Ellis Counties through 900 PM CDT...
At 816 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wakeeney to near Ness City. Movement was
north at 55 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Ransom and Brownell around 835 PM CDT.
Other locations in the path of these storms include Cedar Bluff,
Trego Center, Wakeeney and Ogallah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for central and
west central Kansas.
&&
LAT...LON 3841 9963 3833 10009 3913 10006 3913 9956
TIME...MOT...LOC 0116Z 192DEG 50KT 3910 9990 3840 9995
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SUGDENSpecial weather statement, Oct 26, 8:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
829 PM CDT Tue Oct 26 2021
KSZ045-046-064-065-078-270200-
Hodgeman KS-Rush KS-Pawnee KS-Ness KS-Ford KS-
829 PM CDT Tue Oct 26 2021
...Strong thunderstorms will impact portions of northeastern Ford,
southeastern Ness, eastern Hodgeman, northwestern Pawnee and
southwestern Rush Counties through 900 PM CDT...
At 828 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bazine to near Wright. Movement was
northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Bellefont around 845 PM CDT.
Other locations in the path of these storms include Gray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for south central,
central, southwestern and west central Kansas.
&&
LAT...LON 3843 9954 3783 9959 3773 9997 3836 9994
TIME...MOT...LOC 0128Z 216DEG 40KT 3837 9974 3777 9986
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SPRINGERThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 7:20 PM CDT | Special Weather Statement | DDC | Ford | 25 min |
| Oct 26, 7:26 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Hodgeman, Lane, Ness | 35 min |
| Oct 26, 7:37 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness, Trego | 53 min |
| Oct 26, 7:45 PM CDT | Special Weather Statement | DDC | Ford | 30 min |
| Oct 26, 7:49 PM CDT | Special Weather Statement | DDC | Hodgeman | 26 min |
| Oct 26, 7:57 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 48 min |
| Oct 26, 7:59 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness | 22 min |
| Oct 26, 8:16 PM CDT | Special Weather Statement | DDC | Ness, Trego | 44 min |
| Oct 26, 8:40 PM CDT | Special Weather Statement | DDC | Comanche | 50 min |
| Oct 26, 8:48 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 36 min |
| Oct 26, 8:57 PM CDT | Special Weather Statement | DDC | Edwards, Ellis, Pawnee, Rush | 63 min |
| Oct 26, 9:09 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Pawnee | 36 min |
| Oct 26, 9:24 PM CDT | Special Weather Statement | DDC | Ford | 36 min |
| Oct 26, 9:29 PM CDT | Special Weather Statement | DDC | Barber, Pratt | 46 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.